Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 7, 2017, 6:44 PM EDT for Oglethorpe County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2017, 6:44 PM EDT (22:44 UTC)
- Expired
- Jul 7, 2017, 7:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Oglethorpe County, GA
The radar
The Robins AFB radar (KJGX), 125 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1391 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
761
WWUS82 KFFC 072244
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
644 PM EDT FRI JUL 7 2017
GAZ038-072315-
Oglethorpe GA-
644 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE COUNTY
UNTIL 715 PM EDT...
At 644 PM EDT...a strong thunderstorm was near Barnett Shoals, or 10
miles southeast of Watkinsville...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lexington, Crawford, Maxeys, Stephens and Hutchings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3373 8301 3373 8321 3376 8328 3378 8329
3379 8328 3380 8329 3381 8329 3381 8330
3383 8329 3393 8309
TIME...MOT...LOC 2244Z 250DEG 19KT 3378 8326
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:38 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 7, 3:38 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 338 PM EDT Fri Jul 7 2017 .SHORT TERM /Tonight through Saturday Night/... Current radar loop shows showers and isolated Thunderstorms across the CWA this afternoon. The main line of storms just north of ATL appears to be associated with the lingering front that is expected to move slowly south through the short term. For today and sat afternoon the models are showing decent cape values in the 2000 to 3000 J/kg with some shear noted as well. Expect some storms to become strong to severe mainly north today and central Sat as the frontal boundary sinks into south Ga by Sunday. The main threats with any storms through the short term will be gusty winds, frequent lightning, small hail and heavy rain. Models indicating storms will linger through the evening hours and taper off towards midnight each day. Temperatures will remain near normal through the period. 01 .LONG TERM /Sunday through Friday/... Stagnant long-wave upper level pattern will exist for at least the first part of this period (Sunday/Monday) as a trough covers the eastern half of the CONUS while a strong ridge impacts the West. Models hinting at "relatively drier" air moving into north Georgia Sunday, diminishing the threat of showers/thunderstorms both Sunday and Monday - mainly north of I-85/I-20. South of this line, expect deeper moisture and plenty of instability (daytime heating) along a remnant boundary, to support scattered mainly afternoon/evening showers and storms. This time of year, any of these storms will be capable of producing very localized strong to damaging winds, frequent cloud to ground lightning, and heavy rainfall which could lead to isolated instances of flash flooding. By the middle of the week, upr trough will exit the east coast as ridge relaxes a bit and shifts east across the southern Plains. This will result in a very warm and humid pattern with scattered diurnally-driven (mainly afternoon and evening) showers and thunderstorms. At this time, there really isn't any definitive feature/reason to deviate from POPs in the 30-50% range. By the middle to end of next week, temps will be running slightly above normal as we approach mid July. DJN.83 && AVIATION... 18Z Update... Showers and isolated thunderstorms across the area mainly north of Interstate 20. expecting more precipitation across central GA later this afternoon with all TAF sites being affected by tonight. Will see SHRA/TSRA activity diminish by 02-04z with clearing skies over night. Winds will remain out of the west at 10kt or less except will see some variable gusty winds in and around any convective activity. Will also see VFR Ceilings and VSBYS except some MVFR reading in and around TSRA activity. //ATL Confidence...18Z Update... Confidence Medium to High on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 90 70 89 / 30 30 20 10 Atlanta 72 88 71 88 / 40 30 30 20 Blairsville 65 83 62 83 / 20 30 10 5 Cartersville 71 88 68 87 / 30 30 20 10 Columbus 75 91 73 91 / 40 30 30 40 Gainesville 71 87 69 87 / 30 30 10 10 Macon 74 91 73 90 / 30 30 30 40 Rome 71 88 68 88 / 20 40 20 5 Peachtree City 71 89 70 88 / 40 30 30 20 Vidalia 75 94 74 91 / 20 30 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....DJN.83 AVIATION...01
Hazardous weather outlook, Jul 7, 2:05 PM EDT, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 205 PM EDT Fri Jul 7 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 205 PM EDT Fri Jul 7 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered showers and thunderstorms will affect north and central Georgia through early this evening. A few storms could become strong to severe, with the main hazards being heavy rainfall, strong to damaging wind gusts and frequent lightning. Expect storms to diminish after sunset this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There is a chance of showers and thunderstorms each day, most so during the afternoon and evening hours. A few storms could be strong to severe with gusty winds...frequent lightning and locally heavy rainfall as the main hazards. Brief localized flooding of poor drainage areas will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 7, 6:11 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
611 PM EDT FRI JUL 7 2017
GAZ062-075-076-072300-
Jefferson GA-Glascock GA-Warren GA-
611 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...NORTHEASTERN
GLASCOCK AND SOUTHEASTERN WARREN COUNTIES UNTIL 700 PM EDT...
At 611 PM EDT...a strong thunderstorm was over Avera, or near Gibson.
This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gibson, Wrens, Stapleton, Avera, Matthews and Stellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3315 8227 3309 8228 3317 8258 3328 8260
3332 8239 3331 8238 3331 8234 3330 8231
3327 8229 3326 8226 3323 8224 3323 8223
TIME...MOT...LOC 2211Z 269DEG 4KT 3323 8254
WIND...40MPHSpecial weather statement, Jul 7, 6:23 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
623 PM EDT FRI JUL 7 2017
GAZ054-072315-
Fayette GA-
623 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE COUNTY UNTIL 715 PM
EDT...
At 623 PM EDT...a strong thunderstorm was over Peachtree City, or
near Fayetteville...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fayetteville, Peachtree City, Tyrone, Woolsey, Lake Horton and Inman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3346 8459 3350 8441 3348 8439 3345 8439
3344 8440 3342 8440 3342 8439 3341 8439
3339 8440 3332 8439 3330 8440 3336 8459
TIME...MOT...LOC 2223Z 277DEG 8KT 3341 8456
WIND...40MPHSpecial weather statement, Jul 7, 6:31 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
631 PM EDT FRI JUL 7 2017
GAZ030-031-041-042-072315-
Polk GA-Haralson GA-Carroll GA-Paulding GA-
631 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK...NORTHEASTERN
HARALSON...NORTHEASTERN CARROLL AND WESTERN PAULDING COUNTIES UNTIL
715 PM EDT...
At 631 PM EDT...a strong thunderstorm was over Eubank Lake, or 9
miles northeast of Buchanan...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dallas, Villa Rica, Rockmart, Hiram, Braswell, Yorkville, Draketown,
Eubank Lake, Antioch, New Georgia and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3400 8517 3403 8486 3385 8482 3377 8489
3378 8490 3376 8490 3373 8493 3383 8515
TIME...MOT...LOC 2231Z 277DEG 8KT 3392 8512
WIND...40MPHSpecial weather statement, Jul 7, 6:33 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
633 PM EDT FRI JUL 7 2017
GAZ069-079-072315-
Upson GA-Talbot GA-
633 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UPSON AND NORTHEASTERN
TALBOT COUNTIES UNTIL 715 PM EDT...
At 632 PM EDT...a strong thunderstorm was over Pleasant Hill, or near
Talbotton...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Big Lazer Creek Wma, Pleasant Hill and Prattsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3282 8455 3287 8435 3268 8436 3268 8437
3266 8437 3274 8455
TIME...MOT...LOC 2232Z 277DEG 8KT 3277 8450
WIND...40MPHLocal storm report, Jul 7, 6:38 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 S LEDGEWOOD 33.44N 84.50W
07/07/2017 E0.88 INCH FAYETTE GA NWS EMPLOYEE
&&
EVENT NUMBER FFC1701044
SNELSONSpecial weather statement, Jul 7, 6:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
644 PM EDT FRI JUL 7 2017
GAZ038-072315-
Oglethorpe GA-
644 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE COUNTY
UNTIL 715 PM EDT...
At 644 PM EDT...a strong thunderstorm was near Barnett Shoals, or 10
miles southeast of Watkinsville...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lexington, Crawford, Maxeys, Stephens and Hutchings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3373 8301 3373 8321 3376 8328 3378 8329
3379 8328 3380 8329 3381 8329 3381 8330
3383 8329 3393 8309
TIME...MOT...LOC 2244Z 250DEG 19KT 3378 8326
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:59 AM EDT | Special Weather Statement | FFC | Gilmer | 31 min |
| Jul 7, 1:11 PM EDT | Special Weather Statement | FFC | Wilkes | 49 min |
| Jul 7, 1:29 PM EDT | Special Weather Statement | FFC | Taylor | 31 min |
| Jul 7, 2:15 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 60 min |
| Jul 7, 2:36 PM EDT | Special Weather Statement | FFC | Oconee, Oglethorpe | 39 min |
| Jul 7, 2:52 PM EDT | Special Weather Statement | FFC | Gordon | 38 min |
| Jul 7, 3:06 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 39 min |
| Jul 7, 3:13 PM EDT | Special Weather Statement | FFC | Walton | 32 min |
| Jul 7, 3:29 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 61 min |
| Jul 7, 3:41 PM EDT | Special Weather Statement | FFC | Barrow | 49 min |
| Jul 7, 3:47 PM EDT | Special Weather Statement | FFC | Cobb | 43 min |
| Jul 7, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 39 min |
| Jul 7, 3:58 PM EDT | Special Weather Statement | FFC | Gwinnett | 47 min |
| Jul 7, 4:11 PM EDT | Special Weather Statement | FFC | Jasper | 49 min |
| Jul 7, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Oconee | 26 min |
| Jul 7, 4:22 PM EDT | Special Weather Statement | FFC | Oconee, Oglethorpe | 53 min |
| Jul 7, 4:29 PM EDT | Special Weather Statement | FFC | Cobb | 31 min |
| Jul 7, 4:37 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Greene, Oconee, Oglethorpe | 53 min |
| Jul 7, 4:46 PM EDT | Special Weather Statement | FFC | Madison | 44 min |
| Jul 7, 5:10 PM EDT | Special Weather Statement | FFC | Rockdale | 50 min |
| Jul 7, 5:23 PM EDT | Special Weather Statement | FFC | Pike | 52 min |
| Jul 7, 5:24 PM EDT | Special Weather Statement | FFC | Troup | 51 min |
| Jul 7, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Taliaferro, Warren, Wilkes | 43 min |
| Jul 7, 5:36 PM EDT | Special Weather Statement | FFC | Butts | 39 min |
| Jul 7, 5:52 PM EDT | Special Weather Statement | FFC | Harris | 38 min |
| Jul 7, 5:53 PM EDT | Special Weather Statement | FFC | Morgan | 52 min |
| Jul 7, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper | 38 min |
| Jul 7, 6:11 PM EDT | Special Weather Statement | FFC | Jefferson | 49 min |
| Jul 7, 6:23 PM EDT | Special Weather Statement | FFC | Fayette | 52 min |
| Jul 7, 6:31 PM EDT | Special Weather Statement | FFC | Paulding | 44 min |
| Jul 7, 6:33 PM EDT | Special Weather Statement | FFC | Talbot | 42 min |
| Jul 7, 6:36 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton, Putnam | 39 min |
| Jul 7, 6:50 PM EDT | Special Weather Statement | FFC | Jasper | 25 min |
| Jul 7, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones, Putnam | 49 min |
| Jul 7, 7:01 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Jul 7, 7:03 PM EDT | Special Weather Statement | FFC | Newton | 27 min |
| Jul 7, 7:04 PM EDT | Special Weather Statement | FFC | Stewart | 26 min |
| Jul 7, 7:05 PM EDT | Special Weather Statement | FFC | Stewart | 25 min |
| Jul 7, 7:13 PM EDT | Special Weather Statement | FFC | Newton | 32 min |
| Jul 7, 7:31 PM EDT | Special Weather Statement | FFC | Jefferson | 44 min |
| Jul 7, 7:37 PM EDT | Special Weather Statement | FFC | Chattahoochee | 23 min |
| Jul 7, 7:39 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| Jul 7, 7:56 PM EDT | Special Weather Statement | FFC | Marion | 34 min |
| Jul 7, 7:58 PM EDT | Special Weather Statement | FFC | Heard | 32 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.